MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 05/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, information not provided.(b)(4).Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection with the unaided eye shows the product is cut in pieces, most probably to make the explant possible.Considering the condition of the lens additional analysis is not possible.The complaint cannot be confirmed.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no similar complaints were received for this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a model zlb00 19.5 diopter lens was explanted from the patient¿s left eye.There was no vitrectomy or incision enlargement required.The patient was unable to focus and was dissatisfied with their near vision.The patient is a dental hygienist.After several months, the patient described their vision as fog and slight double vision.Additionally, they experienced dry eyes which their doctor treated without success.The explanted lens was replaced with model pcboo 19.0 diopter.Reportedly, the patient outcome is satisfactory.No further information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9194537
Report Number9614546-2019-00970
Device Sequence Number17076370
Product Code MFK
UDI-Device Identifier05050474560666
UDI-Public(01)05050474560666(17)200324
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/24/2020
Device Model NumberZLB00
Device Catalogue NumberZLB00U0195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/19/2019
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Date Report Sent to FDA01/01/2005